Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 61, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at May 31, 2009, 1:34 PM CDT for 14 counties in Florida. It took effect at Jun 1, 2009, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2009, 1:34 PM CDT (18:34 UTC)
- In effect from
- Jun 1, 2009, 1:00 PM CDT
- Expired
- Jun 1, 2009, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 26 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -334 J/kg
- Mixed-layer LCL
- 1546 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 311834 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 234 PM EDT SUN MAY 31 2009 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING FOR INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...RED FLAG WARNING HAS BEEN ISSUED FOR MONDAY AFTERNOON ACROSS INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO ANTICIPATED LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...WARM AFTERNOON TEMPERATURES WILL COMBINE WITH A DRY AIRMASS TO RESULT IN LONG DURATIONS OF RELATIVE HUMIDITIES MEETING OR EXCEEDING RED FLAG CRITERIA THIS AFTERNOON AND EARLY EVENING FOR MOST INLAND AREAS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND. DRY AIR WILL REMAIN IN PLACE THROUGH MONDAY WITH CONTINUED VERY WARM AFTERNOON TEMPERATURES.SHORTER DURATIONS OF RELATIVE HUMIDITY BELOW CRITICAL LEVELS WILL OCCUR NEAR THE COAST. FLZ007>013-016>019-026>029-034-312300- /O.CAN.KTAE.FW.A.0058.090601T1800Z-090601T2300Z/ /O.NEW.KTAE.FW.W.0061.090601T1800Z-090601T2300Z/ /O.CON.KTAE.FW.W.0060.000000T0000Z-090531T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR- LAFAYETTE-DIXIE- 234 PM EDT SUN MAY 31 2009 /134 PM CDT SUN MAY 31 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/ MONDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING. LONG DURATIONS OF RELATIVE HUMIDITIES MEETING OR EXCEEDING RED FLAG CRITERIA ARE EXPECTED THIS AFTERNOON AND EARLY EVENING FOR MOST INLAND AREAS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND. DRY AIR WILL REMAIN IN PLACE THROUGH MONDAY...AND WITH CONTINUED VERY WARM AFTERNOON TEMPERATURES...RED FLAG CONDITIONS ARE AGAIN POSSIBLE FOR THESE SAME REGIONS. DEVELOPING AFTERNOON SEA BREEZES BOTH THIS AFTERNOON AND AGAIN ON MONDAY WILL PREVENT LONG DURATIONS OF RELATIVE HUMIDITY BELOW CRITICAL LEVELS NEAR THE COAST. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
000 WWUS82 KTAE 312309 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 709 PM EDT SUN MAY 31 2009 ...RED FLAG WARNING REMAINS IN EFFECT FOR MONDAY AFTERNOON ACROSS INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO ANTICIPATED LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...WARM AFTERNOON TEMPERATURES WILL AGAIN COMBINE WITH A DRY AIRMASS TO RESULT IN LONG DURATIONS OF RELATIVE HUMIDITIES MEETING OR EXCEEDING RED FLAG CRITERIA MONDAY AFTERNOON AND EARLY EVENING FOR MOST INLAND AREAS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND. SHORTER DURATIONS OF RELATIVE HUMIDITY BELOW CRITICAL LEVELS WILL OCCUR NEAR THE COAST. FLZ007>013-016>019-026>029-034-011130- /O.EXP.KTAE.FW.W.0060.000000T0000Z-090531T2300Z/ /O.CON.KTAE.FW.W.0061.090601T1800Z-090601T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR- LAFAYETTE-DIXIE- 709 PM EDT SUN MAY 31 2009 /609 PM CDT SUN MAY 31 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/ MONDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT /6 PM CDT/ MONDAY. LONG DURATIONS OF RELATIVE HUMIDITIES MEETING OR EXCEEDING RED FLAG CRITERIA ARE EXPECTED MONDAY AFTERNOON AND EARLY EVENING FOR MOST INLAND AREAS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND. DEVELOPING SEA BREEZES WILL PREVENT LONG DURATIONS OF RELATIVE HUMIDITY BELOW CRITICAL LEVELS NEAR THE COAST. &&| PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ BLOCK
000 WWUS82 KTAE 011000 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EDT MON JUN 1 2009 ...RED FLAG WARNING REMAINS IN EFFECT FOR MONDAY AFTERNOON ACROSS INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND...DUE TO ANTICIPATED LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...VERY WARM AFTERNOON TEMPERATURES COMBINED WITH DRY AIR WILL RESULT IN RELATIVE HUMIDITIES MEETING OR EXCEEDING CRITICAL VALUES...AND DURATIONS ARE EXPECTED TO MEET RED FLAG CRITERIA OVER INLAND PORTIONS OF THE FLORIDA BIG BEND AND EASTERN PANHANDLE THIS AFTERNOON. FRANKLIN AND GULF COUNTIES...AS WELL AS THE COASTAL AREAS WILL EXPERIENCE AN ONSHORE WIND COMPONENT DURING THE AFTERNOON DUE TO SEABREEZE DEVELOPMENT...WHICH IS EXPECTED TO KEEP RELATIVE HUMIDITY ABOVE CRITICAL LEVELS ALONG AND NEAR THE COAST. FLZ007>013-016>019-026>029-034-011800- /O.CON.KTAE.FW.W.0061.090601T1800Z-090601T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR- LAFAYETTE-DIXIE- 600 AM EDT MON JUN 1 2009 /500 AM CDT MON JUN 1 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING EXCEPT ALONG AND NEAR THE COASTAL AREAS...DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT. LONG DURATIONS OF RELATIVE HUMIDITIES MEETING OR EXCEEDING RED FLAG CRITERIA ARE EXPECTED THIS AFTERNOON AND EARLY EVENING FOR MOST INLAND AREAS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND. DEVELOPING SEA BREEZES WILL PREVENT LONG DURATIONS OF RELATIVE HUMIDITY BELOW CRITICAL LEVELS NEAR THE COAST. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE ARE EXPECTED TO OCCUR THIS AFTERNOON. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ DUVAL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 31, 12:40 PM CDT, 54 minutes earlier.
Area forecast discussion, May 31, 12:40 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
140 PM EDT SUN MAY 31 2009
.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...MODELS SHOW A VERY
WEAK PRESSURE PATTERN...SURFACE AND ALOFT...ACROSS THE REGION
THROUGH THE SHORT TERM PERIOD. LOW LEVEL MOISTURE WILL SLOWLY
INCREASE BUT STILL ONLY AN ISOLATED SHOWER OR THUNDERSTORM AT BEST
CAN BE EXPECTED ALONG THE SEA BREEZE EACH AFTERNOON. WILL LEAVE A
SILENT 10% POP IN MONDAY FOR FLORIDA ZONES AND A SLIGHT POP ONLY FOR
THE FLORIDA ZONES TUESDAY. TEMPERATURES WILL CONTINUE ABOVE SEASONAL
LEVELS WITH HIGHS IN THE LOWER TO MID 90S AWAY FROM THE COAST.
&&
.LONG TERM (WEDNESDAY THROUGH NEXT SUNDAY)...GENERALLY FLAT UPPER
LEVEL PATTERN OVER THE SOUTHEAST CONUS FOR WEDNESDAY WITH THE MAIN
BELT OF NORTHERN STREAM WESTERLIES WELL TO OUR NORTH FROM THE PLAINS
EASTWARD TO NEW ENGLAND AND THE CANADIAN MARITIMES. WEDNESDAY LOOKS
SEASONABLE FOR EARLY JUNE WITH NEAR CLIMO TEMPS AND A LOW END CHANCE
FOR MAINLY AFTERNOON SEA-BREEZE CONVECTION. HOWEVER...THE WEATHER
SITUATION DOES LOOK TO GO DOWNHILL AS WE APPROACH THE END OF THE
WORK WEEK. WILL BE WATCHING MID-LEVEL SHORTWAVE ENERGY EJECTING
EASTWARD FROM THE INTER-MOUNTAIN WEST DURING WEDNESDAY AND WEDNESDAY
NIGHT. THIS ENERGY WILL AMPLIFY SOMEWHAT THURSDAY INTO FRIDAY AS IT
SWINGS ALONG THE NORTHERN GULF COAST AND OVERHEAD. WHAT THIS WILL
MEAN FOR OUR FORECAST IS INCREASING CHANCES FOR SHOWERS AND STORMS
DURING BOTH THURSDAY AND FRIDAY. ALSO...THIS CONVECTION IS LIKELY TO
INITIATE RATHER EARLY BOTH DAYS AND RESULT IN SIGNIFICANT
CLOUD-COVER FOR THE PEAK HEATING HOURS. THEREFORE HAVE TRENDED HIGH
TEMPS BACK DOWN BELOW CLIMATOLOGY (MAINLY MIDDLE 80S) FOR BOTH
THURSDAY AND FRIDAY WITH ABOVE CLIMO POPS.
31/00Z GFS AND ECMWF BOTH SUGGESTING THE BEST SYNOPTIC SUPPORT FROM
THE TROUGH WILL EXIT TO OUR EAST FRIDAY NIGHT WITH THINGS TENDING TO
DRY OUT FROM WEST TO EAST DURING SATURDAY. ACTUALLY...INDICATIONS
ARE THAT THE WETTER AND COOLER PATTERN FROM THURSDAY AND FRIDAY WILL
RAPIDLY TRANSITION TO A DRY AND HOT PATTERN BY THE END NEXT WEEKEND
AS STRONG H5 RIDGING BUILDS ALONG THE NORTHERN GULF COAST. MONDAY
INTO TUESDAY OF NEXT WEEK IS BEYOND THE OFFICIAL FORECAST
PERIOD...HOWEVER...THE ECMWF IS CURRENTLY ADVERTISING A 590DM H5
RIDGE OVERHEAD WITH 850MB TEMPS OF 18-20C. IF THIS SOLUTION WAS TO
VERIFY...THEN WE WOULD BE LOOKING FOR HOT TEMPS INTO THE UPPER 90S.
&&
.MARINE...WINDS AND SEAS WILL REMAIN LOW THROUGH MOST OF THE WEEK
DUE TO A WEAK PRESSURE PATTERN ACROSS THE NORTHEAST GULF. HOWEVER...
EXPECT WINDS TO BECOME A BIT STRONGER AND GUSTY EACH AFTERNOON IN
THE VICINITY OF THE COAST WITH THE DEVELOPMENT OF THE SEA BREEZE.
&&
.AVIATION...AS HIGH PRESSURE REMAINS NORTH OF AREA. ONLY SCATTERED
STRATOCU EXPECTED TO DEVELOP DURING LATE MONDAY MORNING AND
AFTERNOON.
&&
.FIRE WEATHER...DRY AIR WILL REMAIN IN PLACE ON MONDAY...AND WITH
MAX TEMPS FORECAST TO BE EVEN WARMER THAN TODAY...RED FLAG
CONDITIONS ARE EXPECTED FOR ALL FLORIDA ZONES EXCEPT GULF AND
FRANKLIN WHICH WILL BENEFIT THE MOST FROM THE ONSHORE FLOW.
THUS...THE FIRE WEATHER WATCH WILL BE UPGRADED TO A RED FLAG
WARNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 64 94 65 93 69/ 00 10 00 20 20
PANAMA CITY 69 91 71 89 70/ 00 10 00 20 20
DOTHAN 66 94 68 91 70/ 00 00 00 10 10
ALBANY 66 96 67 94 66/ 00 00 00 10 10
VALDOSTA 63 94 65 92 65/ 00 00 00 10 10
CROSS CITY 64 93 65 92 66/ 00 10 00 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING FOR
ALL BUT GULF AND FRANKLIN COUNTIES.
RED FLAG WARNING IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR ALL BUT GULF AND FRANKLIN COUNTIES.
GM...NONE.
&&
AVIATION/FIRE WX...GORE
LONG TERM DISCUSSION...MROCZKA
REST OF DISCUSSION...BARRYHazardous weather outlook, May 31, 1:31 AM CDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 231 AM EDT SUN MAY 31 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-010800- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 231 AM EDT SUN MAY 31 2009 /131 AM CDT SUN MAY 31 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... WARM AFTERNOON TEMPERATURES INTO THE LOWER 90S WILL RESULT IN LOW RELATIVE HUMIDITY VALUES AWAY FROM THE COAST THIS AFTERNOON AND EARLY EVENING. THESE DRY CONDITIONS WILL AID THE SPREAD OF ANY WILDFIRES THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... WARM TO HOT AFTERNOON TEMPERATURES INTO THE LOWER AND MIDDLE 90S ARE ANTICIPATED TO ONCE AGAIN RESULT IN LOW RELATIVE HUMIDITY AWAY FROM THE COAST MONDAY AFTERNOON. THE DRY CONDITIONS WOULD AID THE SPREAD OF ANY WILDFIRES THAT DEVELOP. CHANCES FOR MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS WILL INCREASE DURING THE MIDDLE PART OF NEXT WEEK. A MORE SIGNIFICANT UPPER LEVEL TROUGH AND ASSOCIATED SURFACE FRONT WILL CROSS THE SOUTHEASTERN STATES THURSDAY AND FRIDAY. MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE ANTICIPATED WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH AT LEAST TUESDAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 14-MROCZKA
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.